MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL (SINGAPORE) BD NEEDLE ECLIPSE 22X1-1/2; HYPODERMIC SINGLE LUMEN NEEDLE

BECTON DICKINSON MEDICAL (SINGAPORE) BD NEEDLE ECLIPSE 22X1-1/2; HYPODERMIC SINGLE LUMEN NEEDLE
Catalog Number 305763
Medical Device Problem Code Material Protrusion/Extrusion (2979)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/09/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event: unknown.The date received by manufacturer has been used for this field.A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that the safety mechanism did not work easily with a bd needle eclipse 22x1-1/2.The following information was provided by the initial reporter: (3 of 4 complaints) it was reported that safety mechanisms do not snap closed easily.We need to be able to single hand close the needle so we don¿t have to take the other hand off the patient (especially if it¿s a kicking/screaming child), however, using these needles we have to use both hands to ensure its locked.
 
Additional Manufacturer Narrative
H.6.Investigation summary: one representative samples were received for investigation.The one representative sample was subjected to visual inspection.There was no deformation/damage observed on the eclipse hub and safety shield.No breakage observed on the safety lock pin.A device history record review found no non-conformances associated with this issue during production of this batch.Conclusion: no assignable root cause could be established as the investigation revealed no abnormalities associated with the tested sample and the tested sample has passed the inspection.H3 other text : see section h.10.
 
Event or Problem Description
It was reported that the safety mechanism did not work easily with a bd needle eclipse 22x1-1/2.The following information was provided by the initial reporter: (3 of 4 complaints).It was reported that safety mechanisms do not snap closed easily.We need to be able to single hand close the needle so we don¿t have to take the other hand off the patient (especially if it¿s a kicking/screaming child), however, using these needles we have to use both hands to ensure its locked.

Brand Name
BD NEEDLE ECLIPSE 22X1-1/2
Common Device Name
HYPODERMIC SINGLE LUMEN NEEDLE
Manufacturer (Section D)
BECTON DICKINSON MEDICAL (SINGAPORE)
30 tuas avenue 2
singapore
MDR Report Key9234216
Report Number8041187-2019-00846
Device Sequence Number2605986
Product Code FMI
UDI-Device Identifier30382903057635
UDI-Public30382903057635
Combination Product (Y/N)N
Initial Reporter StateIA
Initial Reporter CountryUS
PMA/510(K) Number
K161170
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/12/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date12/31/2023
Device Catalogue Number305763
Device Lot Number9006778
Initial Date Received by Manufacturer 10/09/2019
Supplement Date Received by Manufacturer10/09/2019
Initial Report FDA Received Date10/24/2019
Supplement Report FDA Received Date11/12/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;